Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2017, 2:39 PM EDT for Bartow County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 15, 2017, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WWUS82 KFFC 151839
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT SAT JUL 15 2017
GAZ012-020-021-151915-
Cherokee GA-Gordon GA-Bartow GA-
239 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...SOUTHERN
GORDON AND NORTHEASTERN BARTOW COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT...a strong thunderstorm was over Pine Log, or 10 miles
north of Cartersville...moving east at 5 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Adairsville, White, Salacoa Valley, Pine Log, Folsom
and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3442 8483 3440 8458 3438 8458 3420 8473
3430 8490
TIME...MOT...LOC 1838Z 285DEG 6KT 3432 8478
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:23 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 15, 1:23 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 123 PM EDT Sat Jul 15 2017 .PREV DISCUSSION... /Issued 738 AM EDT Sat Jul 15 2017/ PREV DISCUSSION... /Issued 421 AM EDT Sat Jul 15 2017/ SHORT TERM /Today through Sunday/... A weak low pressure trough is situated across central GA early this morning. A weak cold front is also situated across the TN valley and Mid Atlantic. Regional radar shows a few showers and thunderstorms across central GA. Since the airmass remains very moist and unstable, isolated/scattered showers/thunderstorms will remain possible through the early morning hours. The weak frontal boundary will continue to sag southward today and Sunday across north and central GA. The front will be accompanied by a mid level trough axis with plenty of available energy. The tropical-like airmass will remain in place both days, and PWATS at or above 2 inches along and south of the weak front will provide plenty of fuel for storms. In addition to the plentiful moisture, steep lapse rates, abundant surface instability will be in place. Winds aloft are fairly weak, so no major area of organized severe weather is anticipated either day. However, isolated to scattered strong and severe thunderstorms will be possible along and south of the weak boundary this afternoon and Sunday. Damaging wind gusts around 60mph will be possible along with some large hail. With the BL winds being at or below 15kt, storms will be slow movers and capable of producing very heavy rainfall. Localized flooding will be possible. Coverage of storms will be a bit higher today and Sunday as the front will serve as the main focus. NListemaa LONG TERM /Sunday Night through Friday/... The frontal system that moves into N GA in the short term will have moved into central GA by the beginning of the extended. Even with the frontal boundary in place we will still see a mainly diurnal trend as daytime heating will continue to spark convective development each afternoon and evening. The frontal boundary continues moving south into FL into the middle of next week as it also continues to weaken. With the front making little progress southward...expecting a similar trend in the weather Sunday through Tuesday. The front will likely "wash out" on Tuesday with the mid level trough slowly becoming replaced by a large ridge...so convective coverage may be somewhat less Wed through Fri. Expecting a large ridge to build into the area Wednesday with a bit drier air mass across the region. This pattern would mean hotter and drier weather for the end of the extended forecast but given the time of year...isolated convection will still be possible Wed- Fri. Temps will have no problem pushing into 90s across the area. 01 && .AVIATION... 18Z Update... VFR conditions to start at all TAF sites. However, big changes coming as a front approaches with convection developing along the boundary. This will mean numerous showers and thunderstorms working south through the afternoon, arriving at the metro TAF sites by mid afternoon and lingering potentially into the evening. AHN and especially the southern TAF sites will see this activity a bit later in the afternoon/evening; albeit less coverage overall. Expect reduced vsbys, cigs and gusty winds to accompany these storms. CU decks around 4500ft. We may have some lingering showers overnight. Patchy fog is possible, especially across the eastern and southern TAF sites early tomorrow morning. Shower and thunderstorm development expected to increase tomorrow morning, especially along the boundary in central GA. West winds will continue through the TAF period. //ATL Confidence...18Z Update... Medium on convection timing and coverage this afternoon. Low on precipitation coverage and timing tomorrow. High on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 72 89 71 / 60 60 40 40 Atlanta 89 73 87 71 / 60 60 40 40 Blairsville 82 65 83 64 / 60 50 40 30 Cartersville 87 70 87 70 / 60 60 40 40 Columbus 93 75 89 73 / 20 30 60 40 Gainesville 87 71 86 70 / 60 60 40 40 Macon 93 74 90 72 / 20 30 60 40 Rome 88 70 89 70 / 60 50 40 30 Peachtree City 90 72 87 70 / 50 50 40 40 Vidalia 93 75 90 74 / 20 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...26
Hazardous weather outlook, Jul 15, 6:18 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 618 AM EDT Sat Jul 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 618 AM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening, with isolated severe storms expected as well. A frontal boundary moving into the area will bring increased moisture and instability to the area later this afternoon. Some storms may be strong to severe with the main hazards being strong gusty winds, heavy rainfall, frequent lightning, and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms are possible each afternoon and evening through Friday. Widespread thunderstorm development with isolated severe storms is expected across the area Sunday and Monday with the frontal system still affecting the area. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 15, 1:16 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT SAT JUL 15 2017
GAZ002-011-151745-
Chattooga GA-Walker GA-
116 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND SOUTHERN
WALKER COUNTIES UNTIL 145 PM EDT...
At 116 PM EDT...a strong thunderstorm was over Trion, or near
Summerville...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Center Post, Tidings, James H. Floyd State Park
and Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3457 8546 3466 8527 3451 8515 3449 8516
3448 8516 3437 8538
TIME...MOT...LOC 1716Z 329DEG 14KT 3452 8532
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 2:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT SAT JUL 15 2017
GAZ113-151845-
Toombs GA-
209 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
245 PM EDT...
At 209 PM EDT...a strong thunderstorm was over Ponderosa, or near
Lyons...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Ohoopee, New Branch and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3214 8220 3213 8219 3206 8221 3214 8237
3229 8233 3229 8228 3232 8224 3230 8223
3228 8223 3224 8221 3223 8221 3218 8219
3217 8218
TIME...MOT...LOC 1809Z 301DEG 17KT 3218 8225
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 2:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT SAT JUL 15 2017
GAZ086-113-151845-
Toombs GA-Emanuel GA-
209 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHERN EMANUEL
COUNTIES UNTIL 245 PM EDT...
At 209 PM EDT...a strong thunderstorm was near New Branch, or near
Lyons...moving southwest at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Oak Park, Santa Claus, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, McNatt Falls, South Thompson, English
Eddy, Rock Springs, Cedar Crossing, Johnson Corner, Normantown and
Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
3193 8230 3195 8231 3193 8231 3194 8238
3196 8238 3195 8239 3196 8239 3196 8240
3195 8240 3197 8243 3197 8248 3229 8243
3241 8239 3236 8225 3223 8221 3218 8219
TIME...MOT...LOC 1809Z 028DEG 23KT 3212 8228
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 2:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT SAT JUL 15 2017
GAZ019-020-151845-
Bartow GA-Floyd GA-
212 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 245 PM EDT...
At 211 PM EDT...a strong thunderstorm was near Rome...moving
southeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Kingston, Shannon, Pinson, Armuchee and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3442 8510 3441 8511 3440 8510 3440 8504
3421 8485 3409 8516 3410 8516 3410 8520
3437 8530
TIME...MOT...LOC 1811Z 334DEG 21KT 3428 8511
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 2:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT SAT JUL 15 2017
GAZ013-014-021-151900-
Dawson GA-Cherokee GA-Pickens GA-
229 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE AND SOUTHEASTERN PICKENS COUNTIES UNTIL 300 PM
EDT...
At 229 PM EDT...a strong thunderstorm was over Tate, or near
Jasper...moving east at 10 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jasper, Ball Ground, Nelson, Lake Tamarack, Hollis Lathem Reservoir,
Marblehill, Tate and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3450 8419 3433 8425 3433 8426 3430 8426
3424 8428 3437 8451 3451 8443
TIME...MOT...LOC 1829Z 285DEG 6KT 3442 8442
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT SAT JUL 15 2017
GAZ012-020-021-151915-
Cherokee GA-Gordon GA-Bartow GA-
239 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...SOUTHERN
GORDON AND NORTHEASTERN BARTOW COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT...a strong thunderstorm was over Pine Log, or 10 miles
north of Cartersville...moving east at 5 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Adairsville, White, Salacoa Valley, Pine Log, Folsom
and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3442 8483 3440 8458 3438 8458 3420 8473
3430 8490
TIME...MOT...LOC 1838Z 285DEG 6KT 3432 8478
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:08 PM EDT | Special Weather Statement | FFC | Cherokee | 52 min |
| Jul 14, 8:20 PM EDT | Special Weather Statement | FFC | Gwinnett | 40 min |
| Jul 14, 9:02 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jul 14, 9:52 PM EDT | Special Weather Statement | FFC | Dade | 38 min |
| Jul 14, 10:36 PM EDT | Special Weather Statement | FFC | Dade | 39 min |
| Jul 15, 11:58 AM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Jul 15, 12:48 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 15, 1:16 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jul 15, 1:31 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 29 min |
| Jul 15, 2:09 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jul 15, 2:12 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 15, 2:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Jul 15, 4:34 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 32 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 15, 5:05 PM EDT | Special Weather Statement | FFC | Ben Hill | 25 min |
| Jul 15, 5:06 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Jul 15, 5:32 PM EDT | Special Weather Statement | FFC | Dodge, Treutlen, Wheeler | 28 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Spalding | 34 min |
| Jul 15, 5:43 PM EDT | Special Weather Statement | FFC | Henry | 32 min |
| Jul 15, 5:55 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jul 15, 7:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.